Jump to content

Excessive "Sparkle Vomit" on certain weapons impacts gameplay


RS219
 Share

Recommended Posts

Who thought adding more sfx on top of sfx was a great idea?

Some weapons from recent updates now vomit out so many sparks and ovals and light flashes it's impossible to tell where it begins and ends and makes it impossible to track the projectile trajectory! I don't know the full list but here's the tombfinger, catchmoon and bubonico's secondary:

unknown.png

TOMBFINGER - There's bright cameraflash-like lines on top of the sparks being vomited out - even worse, the flash veers off harshly to the side and makes it almost seem that the Tombfinger's projectile is flying sideways to the right instead of towards the screen center (that blue fuzz at the middle of the flash's upper length is the actual projectile).

unknown.png

CATCHMOON - I don't want to see the vortex of opaque sparks and dark hole lingering in the trail of the projectile, I just want to see the energy ball and the enemies it hits! Why did 10+ overlapping clouds of sparks have to be layered in the path?

unknown.png

Bubonico (Secondary) - The spark vomit is so opaque and excessive I can't properly gauge the flight trajectory of the projectiles while standing still - which, coincidentally, is the moment when I'm using this secondary fire the most during mobile defenses and the like.

More isn't always better.

Other weapons worth mentioning:

  • Epitaph has some sparkles thrown into its charged shot - while not enough to hide the projectile, enough to clutter the field of vision and be annoying in the middle of a firefight because it's extra moving objects in between the player's vision and enemies.
  • Sporelacer has these thick opaque oval sparks added to its projectile flight path. While not as bad as Bubonico's it still begs the question of why it had to be added - the gassy trails were already great enough as a projectile trail!
  • Tysis has some weird cotton balls drifting in the flight speed's path. Shoot enough times and it clogs the vision (and headshots) with them.
Edited by RS219
Adding more weapon entries worth mentioning as I find them.
  • Like 7
Link to comment
Share on other sites

It is a problem for me as well, causing fatigue and headaches, if I use certain weapons for too long. It can be mitigated to a certain extent by choosing darker energy colours. The effect intensity slider in options is of no help, however, as it also makes hazards like camera/sensor detection fields and security lasers harder to see.

But apparently, DE hates people suffering from photosensitivity.

70101afd4059615d6d7bee9c8677b292.jpeg

  • Like 3
Link to comment
Share on other sites

Just now, Yrkul said:

It is a problem for me as well, causing fatigue and headaches, if I use certain weapons for too long. It can be mitigated to a certain extent by choosing darker energy colours. The effect intensity slider in options is of no help, however, as it also makes hazards like camera/sensor detection fields and security lasers harder to see.

But apparently, DE hates people suffering from photosensitivity.

70101afd4059615d6d7bee9c8677b292.jpeg

Hangon, didn't they destroy Ivara Prime's cloak effect because one player complained about vision issues?

  • Like 1
Link to comment
Share on other sites

Sometimes the particles can obscure vision, I'll agree there. But, for the most part, I just tolerate it...so I don't know how valid this information is, but I think there is a particles setting you can lower in the options menu. Lowering the particle count will hopefully adjust this.
In addition, using a darker energy color will reduce the intensity. Pure black usually completely or nearly completely removes any trails or energy effects.

Link to comment
Share on other sites

16 minutes ago, DeckChairVonBananaCamel said:

try fiddling with a setting called "GPU particles" and see if that helps

Slider sits on lowest setting since day 1... So, no. The word "inadequate" comes to mind.

  • Like 2
Link to comment
Share on other sites

Posted (edited)
35 minutes ago, DeckChairVonBananaCamel said:

try fiddling with a setting called "GPU particles" and see if that helps

That got rid of the sparkles, thanks. Tysis' cotton balls are still there though so they're not GPU particles since they're all using drawn graphics. Catchmoon's weird "warp tunnel" trail also remains but it's way more tolerable without the spinny vortex of opaque sparks.

13 minutes ago, Yrkul said:

Slider sits on lowest setting since day 1... So, no. The word "inadequate" comes to mind.

Is it set on 'disabled'? "GPU Particles" ranges from Disabled to Ludicrous (barely any difference from the default 'Medium' I was at). I set GPU Particles to disabled and the sparkle vomit is gone.

Edited by RS219
Link to comment
Share on other sites

Don't forget the archwing weapons and sheer insanity of the Tenet Envoy. I played a few rounds of Sanctuary Onslaught with one person firing an Envoy and it was unbearable, I could barely see what was going on in other rooms because of how insanely excessive the effects were.

Between the unreasonably excessive amount of effects vomit and half the game completely ignoring "no screen shake" it's getting harder and harder to play Warframe for more than a brief period before getting a severe migraine and nausea for the rest of the day, and I'm not remotely photosensitive or epileptic. You can try turning "Effects intensity" down to 0 but that winds up crippling vital gameplay elements like the visibility of kuva clouds, blast radiuses, and the like.

Honestly someone needs to get the dev team to understand that this is an accessibility issue, not just a stylistic choice. Physically harming your players isn't "balance".

  • Like 2
Link to comment
Share on other sites

On 2021-08-31 at 4:21 AM, RS219 said:

Hangon, didn't they destroy Ivara Prime's cloak effect because one player complained about vision issues?

Sorry off-topic here, DE just did a weird thing where the 'Distortions' option in your display settings, affects the look of Ivara Prime's starlight cloaking effect. If you turn off 'Distortions' in your display settings, you will get back the starlight cloaking effect on Ivara Prime.

Sort of on-topic-ish, yeah I'm not a fan of my tombfinger having a bunch of excess SFX on it, whenever it fires. Makes it slightly a bit harder to see my target while firing. I kind of feel that the game has too much visual noise already.

  • Like 1
Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...